BodyRecomposition Support Forums  

Go Back   BodyRecomposition Support Forums > General information > General diet questions
Register FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
Thread Tools Display Modes
  #1  
Unread 11-09-2017, 09:30 PM
Trainer294 Trainer294 is offline
Member
 
Join Date: May 2015
Posts: 55
Default How much do antidepressants/anti-anxiety medications affect weight loss?

I have a female client who is over 300 pounds. I am giving her 800-1000 cals/day and she has only lost 10 pounds in the first 3 weeks with most of it coming in the first week.

In my experience someone this size should hit about 20 for the first month.

She is on a bunch of anti anxiety and anti depressant medication.

How much would this affect her weight loss?
Reply With Quote
  #2  
Unread 11-09-2017, 10:05 PM
lylemcdonald lylemcdonald is offline
Administrator
 
Join Date: Dec 2015
Posts: 929
Default

https://www.bodyrecomposition.com/fa...ght-gain.html/

And she's not eating 1000 calories/day and losing that little. No way in hell.
Reply With Quote
  #3  
Unread 11-09-2017, 10:21 PM
Trainer294 Trainer294 is offline
Member
 
Join Date: May 2015
Posts: 55
Default

Quote:
Originally Posted by lylemcdonald View Post
https://www.bodyrecomposition.com/fa...ght-gain.html/

And she's not eating 1000 calories/day and losing that little. No way in hell.
Thanks Lyle. I dunno what it is, I guess clients lie to me lol.

It seems to me though that people with skinny arms and legs but huge, hard stomachs(metabolic syndrome?) have a really hard time losing weight. Is this a thing?
Reply With Quote
  #4  
Unread 11-09-2017, 11:44 PM
BigPecsPeter BigPecsPeter is offline
Senior Member
 
Join Date: Apr 2013
Posts: 2,262
Default

Quote:
Originally Posted by Trainer294 View Post
Thanks Lyle. I dunno what it is, I guess clients lie to me lol.

It seems to me though that people with skinny arms and legs but huge, hard stomachs(metabolic syndrome?) have a really hard time losing weight. Is this a thing?
Regardless of whether it's "a thing" or not...

Obese clients are NOTORIOUS for lying to their PTs about calorie intake. *Notorious*. If I had a cent for every time I've heard a PT complaining about how their enormous client can't drop an ounceŚwell, you get the gist.

In terms of anti depressant meds, there are of course many types, and there are some that cause extreme appetites which tend to result in heavy weight gain. I can't imagine that meds of that particular type would be enormously helpful to somebody trying to run a super low calorie diet.
Reply With Quote
  #5  
Unread 11-10-2017, 09:09 AM
lylemcdonald lylemcdonald is offline
Administrator
 
Join Date: Dec 2015
Posts: 929
Default

Quote:
Originally Posted by Trainer294 View Post
Thanks Lyle. I dunno what it is, I guess clients lie to me lol.

It seems to me though that people with skinny arms and legs but huge, hard stomachs(metabolic syndrome?) have a really hard time losing weight. Is this a thing?
Not in any study ever done where calories are controlled, no.

They don't lose weight when they are in accurate in their food intake
Reply With Quote
  #6  
Unread 11-10-2017, 09:10 AM
lylemcdonald lylemcdonald is offline
Administrator
 
Join Date: Dec 2015
Posts: 929
Default

Quote:
Originally Posted by BigPecsPeter View Post
Regardless of whether it's "a thing" or not...

Obese clients are NOTORIOUS for lying to their PTs about calorie intake. *Notorious*. If I had a cent for every time I've heard a PT complaining about how their enormous client can't drop an ounceŚwell, you get the gist.

In terms of anti depressant meds, there are of course many types, and there are some that cause extreme appetites which tend to result in heavy weight gain. I can't imagine that meds of that particular type would be enormously helpful to somebody trying to run a super low calorie diet.
It is rarely deliberate LYING. Fitness people do that (no joke). It is usually just non-understanding of portions and thining certain foods do not count.
Reply With Quote
  #7  
Unread 11-10-2017, 10:51 AM
Trainer294 Trainer294 is offline
Member
 
Join Date: May 2015
Posts: 55
Default

Thanks for taking the time to clear that up Lyle.
Reply With Quote
  #8  
Unread 11-10-2017, 11:11 AM
Trainer294 Trainer294 is offline
Member
 
Join Date: May 2015
Posts: 55
Default

So she just contacted me and said her doctor said her meds can affect weight loss. So now I got to explain to her that they are wrong lol.
Reply With Quote
  #9  
Unread 11-10-2017, 11:17 AM
lylemcdonald lylemcdonald is offline
Administrator
 
Join Date: Dec 2015
Posts: 929
Default

Quote:
Originally Posted by Trainer294 View Post
So she just contacted me and said her doctor said her meds can affect weight loss. So now I got to explain to her that they are wrong lol.
WHAT MEDS IS SHE ON?

Seriosly, did you read the linked piece. There is no single antidepressant medication and they can work differently.

If there is a class of drugs that screw people it's atypical antipsychotics.

Talking about meds in this sense is meaningless

WHAT MEDS?
Reply With Quote
  #10  
Unread 11-10-2017, 02:13 PM
Trainer294 Trainer294 is offline
Member
 
Join Date: May 2015
Posts: 55
Default

Quote:
Originally Posted by lylemcdonald View Post
WHAT MEDS IS SHE ON?

Seriosly, did you read the linked piece. There is no single antidepressant medication and they can work differently.

If there is a class of drugs that screw people it's atypical antipsychotics.

Talking about meds in this sense is meaningless

WHAT MEDS?

Yes I did read it, it is pretty heavy so maybe I misunderstood. I gathered from the article that they could cause weight gain but that would be through doing less activity or by eating more carbs?

She didn't tell me exactly what meds. I will find out. However she is a new client and the way things have started off i would be surprised if she lasts much longer.

As usual thanks for response.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -6. The time now is 08:40 PM.


Powered by vBulletin® Version 3.6.8
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.